MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE; NAIL,FIXATION,BONE
Model Number 03.010.437S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an orthopedic procedure, part of the outer protection sleeve for supratellar tibial nail broke off during use.There were fragments generated from broken device.Surgeon tried to locate the broken off piece.The broken plastic fragment could not be obtained.The surgeon had to perform an arthrotomy of the knee to make sure it was not in the joint.There was a surgical delay of forty-five (45) minutes.The procedure was successfully completed.Patient status is unknown.Concomitant device reported: unk - handles: trauma (part # unknown, lot # unknown, quantity 1), unk - guide/sleeves/aiming: trauma (part # unknown, lot # unknown, quantity 1), unk - insertion instruments: trocar: tr (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 12.0mm outer protection sleeve.This is report 1 of 1 for complaint (b)(4).

Brand Name
12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8500875
Report Number2939274-2019-57417
Device Sequence Number2758827
Product Code JDS
UDI-Device Identifier10886982068781
UDI-Public(01)10886982068781
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.437S
Device Catalogue Number03.010.437S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;